Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 29, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 16, 2003, 5:58 AM EDT for Preble County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2003, 5:58 AM EDT (09:58 UTC)
- Expired
- Jun 16, 2003, 8:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Preble County, OH
The radar
The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 161000 FFWILN OHC135-161200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 558 AM EDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... PREBLE COUNTY IN OHIO... * UNTIL 800 AM EDT... * AT 558 AM EDT...WEATHER SERVICE RADAR INDICATED HEAVY RAIN CONTINUING ACROSS SOUTHERN PREBLE COUNTY. UP TO 3 INCHES OF RAIN HAD FALLEN SINCE 430 AM IN THE CAMDEN AREA...WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE THROUGH 730 AM. * AT 556 AM EDT...THE PREBLE COUNTY SHERIFF OFFICE REPORTED HIGH WATER FLOWING ACROSS ROUTE 127 NEAR CAMDEN. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... CAMDEN... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:50 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 16, 2:50 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 250 AM EDT MON JUN 16 2003 SLOW MOVING THUNDERSTORMS HAVE DEVELOPED THIS MORNING IN DEFORMATION AXIS OVER SOUTHEAST INDIANA. MEANWHILE...NEARLY STATIONARY SHOWERS CONTINUE ACROSS PARTS OF THE WHITEWATER AND MIAMI VALLEYS. WEAK 700 MB CONVERGENCE AXIS NOTED ON 00Z ETA IN AREA OF CURRENT ACTIVITY AND THIS FORECAST TO REMAIN IN PLACE ACROSS MUCH OF SOUTHERN HALF OF FA THROUGH 21Z BEFORE SHIFTING INTO SE PORTION OF FA TOWARD 00Z. THIS IN COMBINATION WITH WEAK S/W PROGGED TO PASS ACROSS AREA TODAY AND DEVELOPING WEAK INVERTED TROF INTO SOUTHERN OHIO SHOULD KEEP THREAT OF SHOWERS AND THUNDERSTORMS AROUND TODAY. HARD TO PINPOINT EXACTLY WHERE THINGS MAY DEVELOP SO WILL GENERALLY BROAD BRUSH WITH HIGH CHANCE POPS ACROSS THE SOUTH...WITH LOWER CHANCE TO THE NORTH. WILL TRY TO KEEP WAPOK GROUP DRY BUT WILL MONITOR RADAR TRENDS TO MAKE FINAL DECISION ON THAT BEFORE ZONE ISSUANCE. EXTREMELY MOIST AIRMASS FORECAST TO REMAIN IN PLACE ACROSS THE AREA THROUGH TUESDAY WITH PWATS REMAINING IN THE 1.6 TO 1.8 INCH RANGE. THIS COMBINED WITH VERY LIGHT FLOW THROUGH THE MID LEVELS WILL ONCE AGAIN RESULT IN VERY SLOW MOVING STORMS WITH VERY HEAVY RAINFALL POSSIBLE. WILL THEREFORE CONTINUE FLOOD WATCH THROUGH TONIGHT. THINK BEST CHANCE FOR HEAVY RAIN WILL BE ACROSS THE SOUTH...BUT BASED ON WHAT HAPPENED ON SUNDAY...WILL ALSO INCLUDE WHITEWATER AND MIAMI VALLEYS IN WATCH AS IT SHOULD NOT TAKE MUCH RAIN FOR THEM TO SEE MORE FLOODING. THINK MODELS MAY BE UNDERDOING QPF FOR TUESDAY WITH FAIRLY STRONG S/W FORECAST TO PIVOT DOWN ACROSS AREA AND JUICY AIRMASS STILL IN PLACE. WILL CONTINUE WITH CHANCE POPS FOR NOW BUT THIS MAY EVENTUALLY NEED TO BE BUMPED UP DEPENDING ON FUTURE MODEL TRENDS. HIGH TEMPS A LITTLE TRICKY DEPENDING ON HOW MANY CLOUDS AROUND NEXT FEW DAYS. WILL STICK PRETTY CLOSE TO GUID WITH HIGHS IN THE MID TO UPPER 70S THOUGH THIS MAY BE TOO WARM IF WE END UP WITH SIGNIFICANT CLOUD COVER. WILL ALSO TREND LOW TEMPS UP A LITTLE GIVEN MOIST AIRMASS. .ILN... IN...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES INZ050...INZ058>059...INZ066...INZ073>075...INZ080. KY...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES KYZ089>100. OH...FLOOD WATCH FOR TODAY AND TONIGHT FOR ZONES OHZ060>061...OHZ070>074...OHZ077>082...OHZ088.
In the hours before
Local storm report, Jun 16, 2:50 AM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
250 AM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0242 AM 3 E REXVILLE IN FLASH FLOOD
06/16/03 RIPLEY COUNTY ROAD 800 S FLOODED
...REPORTED BY LAW
ENFORCEMENTLocal storm report, Jun 16, 5:31 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
531 AM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 AM DAYTON OH FLOOD
06/16/03 MONTGOMERY HIGH WATER REPORTED ON
AREA ROADS IN THE NORTHEAST
PART OF THE CITY...REPORTED
BY LAW ENFORCEMENTThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:57 AM EDT | Flash Flood Warning | ILN | Preble | 2 hr |
| Jun 16, 9:47 AM EDT | Flash Flood Warning | ILN | Warren | 3 hr |
| Jun 16, 3:43 PM EDT | Flash Flood Warning | ILN | Hocking | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.